Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 67, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2017, 5:12 PM CDT for Caldwell County, Kentucky. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 5:12 PM CDT (22:12 UTC)
- Expired
- Mar 30, 2017, 5:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Caldwell County, KY
The radar
The Ft Campbell radar (KHPX), 70 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:20 PM CDT | HAIL 0.25 | 6 Nne Princeton, KY | PEA-SIZE HAIL WHITENED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
720
WUUS53 KPAH 302212
SVRPAH
KYC033-302230-
/O.NEW.KPAH.SV.W.0067.170330T2212Z-170330T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
512 PM CDT THU MAR 30 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Caldwell County in western Kentucky...
* Until 530 PM CDT
* At 512 PM CDT, a severe thunderstorm was located over Farmersville,
or near Princeton, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Princeton, Dawson Springs, Olney, Farmersville and Fryer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3719 8802 3732 8785 3730 8782 3732 8781
3735 8781 3726 8779 3724 8780 3721 8776
3721 8778 3720 8777 3721 8774 3719 8775
3719 8773 3717 8772 3718 8771 3716 8770
3715 8768 3704 8788
TIME...MOT...LOC 2212Z 231DEG 42KT 3718 8787
HAIL...1.00IN
WIND...60MPH
$$
jpWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:04 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 30, 3:04 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 304 PM CDT Thu Mar 30 2017 .UPDATE... Issued at 304 PM CDT Thu Mar 30 2017 The trajectory of the storms clusters in Southeast Illinois have required an areal expansion of Severe Thunderstorm Watch 103 into Southwest Indiana. May need to consider adding a few more counties in Southwest Indiana. Main concern would be with hail reaching at or above severe criteria along the nose of the narrow plume of deeper moisture currently moving through the Pennyrile of West Kentucky. In addition, winds should reach severe criteria with the storms moving from Southeast Illinois and Northwest Kentucky during the next 1-3 hours. && .SHORT TERM...(Tonight through Saturday night) Issued at 248 PM CDT Thu Mar 30 2017 Initial convective activity panning out with sub-severe criteria hail and wind gusts with more intense updrafts along the line of convection moving east of the Mississippi River at this time. As mentioned in the previous discussion, wind fields may be more conducive for better downdrafts over Southern Illinois and as far east as the counties surrounding the Land Between the Lakes. The potential for a few storms approaching severe criteria winds may be possible through at least 5 pm CDT. Severe criteria hail is a little more elusive, but could be possible for storms that approach the I-64 corridor in Southern Illinois this afternoon. Utilized the 12km NAM-WRF/CMCnh as base templates for dry slot and lingering showers around the upper low. Given the cold core low passage into the area (mainly Southeast IL, Southwest IN, and Northwest KY) near daybreak on Friday, kept a mention of showers within the area. I would not be surprised if there was an isolated hail report (less than one quarter inch) with the passage of the upper low in the vicinity early Friday morning. Otherwise, from the remainder of Friday through early Sunday, shortwave ridging show halt any rain chances over the WFO PAH CWA. Given the cold air advection behind the low, temperatures will remain +/- 3 degrees from normal temperatures this time of year. .LONG TERM...(Sunday through Thursday) Issued at 248 pm CDT Thu Mar 30 2017 Forecast confidence is moderate through the extended forecast. We will have two storm systems impacting the region. The first storm system will pass eastward to our south, but be close enough that we will see plenty of showers and some thunderstorms in the associated deformation zone. At this time severe weather seems unlikely with this storm system. There may be some light shower activity as early as Sunday morning, but the best coverage will be in Sunday night and Monday. Some light showers may even linger into Tuesday in the east. The second storm system will be quick on the heels of the first, and will be passing east southeast to our north Tuesday night into Wednesday. Wind fields will be more supportive of organized severe storms, but the storm track may limit low-level moisture return. Thunder will be focused along and ahead of the cold front expected to move through the region early Wednesday. This storm system will represent an overall pattern shift, as it carves out a larger-scale trough just to our east through the end of the week. Behind the front, scattered showers will be possible with the upper-level storm system into Thursday. Temperatures will remain quite mild through Wednesday, but will trend cooler down toward normal levels behind the front for Thursday. && .AVIATION... Issued at 1225 PM CDT Thu Mar 30 2017 A band of scattered thunderstorms will progress east northeast through the area, potentially impacting all TAF sites by 00Z. As the upper low moves over the region tonight, some lighter showers will be possible, but they should have little impact. A large area of MVFR ceilings should overspread the area late tonight into Friday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith SHORT TERM...Smith LONG TERM...DRS AVIATION...DRS
Hazardous weather outlook, Mar 30, 3:46 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 pM CDT Thu Mar 30 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 pM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight The risk of severe thunderstorms should diminish quickly after sunset. Marginal hail and gusty winds may still be possible across parts of the Kentucky Pennyrile and Southwest Indiana until shortly after dark. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms is forecast from Sunday night into Monday, and again Tuesday night into Wednesday. At this time, locally heavy rainfall and lightning are the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected after this afternoon. CN/Smith
In the hours before
Local storm report, Mar 30, 2:16 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 SE HARRISBURG 37.72N 88.52W
03/30/2017 M0.75 INCH SALINE IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED SOUTHEAST OF TOWN.
&&
SMITTYSpecial weather statement, Mar 30, 2:19 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
219 PM CDT THU MAR 30 2017
ILZ083-086-087-091-INZ085-301945-
White IL-Saline IL-Gallatin IL-Hardin IL-Posey IN-
219 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHWESTERN
HARDIN...SOUTHEASTERN SALINE...GALLATIN AND WEST CENTRAL POSEY
COUNTIES UNTIL 245 PM CDT...
At 218 PM CDT, trained weather spotters reported a strong
thunderstorm near Equality, or 8 miles southeast of Harrisburg,
moving northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Carmi, Eldorado, Norris City, Ridgway, Equality, New Haven, Omaha and
Junction.
A severe thunderstorm watch remains in effect until 800 PM CDT for
southern, south central and southeastern Illinois.
LAT...LON 3809 8824 3793 8797 3756 8838 3758 8841
3760 8842 3760 8845 3766 8857
TIME...MOT...LOC 1918Z 216DEG 39KT 3768 8841
DBSpecial weather statement, Mar 30, 2:36 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
236 PM CDT THU MAR 30 2017
ILZ089-093-094-KYZ003>005-MOZ112-302000-
Massac IL-Johnson IL-Pulaski IL-Carlisle KY-McCracken KY-Ballard KY-
Mississippi MO-
236 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PULASKI...
NORTHWESTERN MASSAC...SOUTH CENTRAL JOHNSON...NORTHWESTERN
CARLISLE...NORTHWESTERN MCCRACKEN...BALLARD AND EASTERN MISSISSIPPI
COUNTIES UNTIL 300 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barlow, or near Wickliffe, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Metropolis, Cairo, La Center, Bardwell, Wickliffe, Barlow, Wyatt, New
Columbia, Kevil, Joppa and Blandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
southern Illinois...western Kentucky...and southeastern Missouri.
LAT...LON 3696 8918 3697 8919 3697 8917 3699 8914
3700 8916 3738 8886 3722 8862 3686 8901
TIME...MOT...LOC 1936Z 216DEG 49KT 3700 8903
DBLocal storm report, Mar 30, 2:53 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL CARMI 38.09N 88.17W
03/30/2017 M0.88 INCH WHITE IL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED JUST OUTSIDE OF TOWN.
&&
SMITTYLocal storm report, Mar 30, 3:26 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL HARRISBURG 37.74N 88.55W
03/30/2017 M0.75 INCH SALINE IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SMITTYSpecial weather statement, Mar 30, 4:54 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
454 PM CDT THU MAR 30 2017
KYZ011-013-016-302230-
Lyon KY-Caldwell KY-Hopkins KY-
454 PM CDT THU MAR 30 2017
...SPECIAL WEATHER STATEMENT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, moving northeast at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Princeton, Dawson Springs, Eddyville, Creswell, Olney, Farmersville,
Kuttawa and Fryer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3696 8807 3703 8816 3731 8793 3734 8786
3719 8765
TIME...MOT...LOC 2154Z 220DEG 42KT 3704 8805
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:36 PM CDT | Special Weather Statement | PAH | Ballard | 24 min |
| Mar 30, 4:54 PM CDT | Special Weather Statement | PAH | Caldwell, Lyon | 36 min |
| Mar 30, 5:13 PM CDT | Special Weather Statement | PAH | Calloway | 32 min |
| Mar 30, 5:25 PM CDT | Special Weather Statement | PAH | Hopkins | 20 min |
| Mar 30, 5:39 PM CDT | Special Weather Statement | PAH | Hopkins | 51 min |
| Mar 30, 5:45 PM CDT | Special Weather Statement | PAH | Trigg | 15 min |
| Mar 30, 5:58 PM CDT | Special Weather Statement | PAH | Caldwell | 17 min |
| Mar 30, 6:36 PM CDT | Special Weather Statement | PAH | Christian, Daviess, McLean, Muhlenberg | 24 min |
| Mar 30, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.